Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 29, 2021, 7:35 PM CDT for Logan County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2021, 7:35 PM CDT (00:35 UTC)
- Expired
- Sep 29, 2021, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.00 in
- Wind
- 40
County Logan County, NE
The radar
The North Platte radar (KLNX), 82 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 803 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
414
WWUS83 KLBF 300035
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Wed Sep 29 2021
NEZ037-038-059-300115-
Custer NE-Lincoln NE-Logan NE-
735 PM CDT Wed Sep 29 2021
...Strong thunderstorms will impact portions of northeastern Lincoln,
eastern Logan and western Custer Counties through 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Gandy to near Brady.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arnold, Callaway, Brady, Logan, Etna, Milldale, Jeffrey Canyon State
Wildlife Management Area, Shanklin Bluff, Tarboz Lake, Pleasant Hill,
Hoagland, Brown Lake, Finchville and Vroman.
This includes the following highways...
Highway 2 between mile markers 250 and 256.
Highway 92 between mile markers 236 and 266.
Interstate 80 in Nebraska between mile markers 195 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10044 4172 9989 4105 9991 4105 10022
4089 10023 4088 10046
TIME...MOT...LOC 0035Z 259DEG 25KT 4161 10037 4097 10039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 29, 2:46 PM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Sep 29, 2:46 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service North Platte NE 246 PM CDT Wed Sep 29 2021 .SHORT TERM...(This evening through Thursday night) Issued at 245 PM CDT Wed Sep 29 2021 The main concern in the short term forecast is continued rainfall into this evening associated with a cold front passage, which may become heavy at times. The pattern aloft consists of a narrow ridge centered over the Mississippi River Valley, while a trough is in place over the western CONUS with an upper low centered over Utah. At mid levels, a shortwave trough extends south from the Dakotas into the Nebraska Panhandle, moving east. A surface cold front is moving in from the northwest and has already cleared a large portion of the forecast area, bringing rain and isolated thunderstorms. Behind the front, mid-level support via the shortwave trough has led to additional rainfall. Isolated showers may remain possible behind the front into the evening due to this trough, but the greatest possibility for thunderstorms will be along the front later this afternoon and tonight as it extends from southwest into north central Nebraska in an area of greater surface moisture. Given southerly 0-6km bulk shear and the southwest/northeast orientation of the cold front, training appears to be a possibility as the front extends between southwest and north central Nebraska. This area is expected to receive the most rainfall within the forecast area with the heaviest rainfall between sunset and midnight. PWATs between 1 and 1.5 inches in this area could lead to particularly heavy rainfall, hence the WPC marginal excessive rainfall outlook in that area. Flash flooding is not anticipated at this time due to the drought and generally dry conditions. These storms will be somewhat convective rather than stratiform in nature, with MLCAPE between 1200 and 1800 J/kg. The cold front should exit the forecast area overnight. Some postfrontal rain showers may linger in north central Nebraska tomorrow morning, dissipating before noon as the front continues to move southeast. Total QPF by the end of the day Thursday is expected to be between 1 and 2 inches through southwest and north central Nebraska. Tomorrow will be much cooler than today due to the frontal passage. Afternoon high temperatures will fall into the mid to upper 60s across the area, slightly below average for late September. The postfrontal skies should remain partly to mostly cloudy which will keep temperatures on Thursday night in the lower 40s in the Panhandle to the mid 50s in north central Nebraska, where cloud cover will be the greatest. .LONG TERM...(Friday through Wednesday) Issued at 245 PM CDT Wed Sep 29 2021 On Friday, the upper low will dig further south into the Four Corners states as the ridge over the eastern United States broadens. The low will move northeast into Kansas/Nebraska on Friday night into Saturday, bringing the next possibility of precipitation to the region. Cloud cover associated with this system may help slightly bring temperatures down to the upper 60s on Saturday compared to the low 70s on Friday. Beyond Saturday, rainfall is not expected for the rest of the weekend into early next week as a ridging pattern builds back into the western United States. Highs will be in the low 70s, which is about average for early October. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1224 PM CDT Wed Sep 29 2021 A strong cold front crossing the region presents multiple aviation weather hazards to western and north central Nebraska through Thursday morning. Rain showers and thunderstorms will become more widespread through the evening and night, particularly for central Neb terminals, essentially from KLBF to KVTN and points east. Expect MVFR cigs, locally IFR, and drops in visby in heavier showers and storms. Southeast surface winds will transition to north/northwest behind the front, and will be gusty at times. Most precipitation should exit to the east by mid or late morning Thursday, but low cigs may remain. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meltzer LONG TERM...Meltzer AVIATION...Snively
Hazardous weather outlook, Sep 29, 3:54 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 354 PM CDT Wed Sep 29 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 354 PM CDT Wed Sep 29 2021 /254 PM MDT Wed Sep 29 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Rain showers and thunderstorms will overspread much of western and north central Nebraska through tonight. While severe weather is not anticipated, stronger storms may be capable of gusty winds and small hail. Periods of heavy rain may also lead to localized flooding, primarily along and east of Highway 83. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 29, 4:04 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
304 PM MDT Wed Sep 29 2021
NEZ058-292130-
Perkins NE-
304 PM MDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of northwestern Perkins
County through 330 PM MDT...
At 304 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grant, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wild Horse Spring.
This includes Highway 61 between mile markers 72 and 78.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4079 10177 4081 10196 4100 10194 4100 10169
TIME...MOT...LOC 2104Z 196DEG 11KT 4086 10186
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelySpecial weather statement, Sep 29, 4:31 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
431 PM CDT Wed Sep 29 2021
NEZ035-036-057-059-292215-
Arthur NE-McPherson NE-Lincoln NE-Keith NE-
431 PM CDT Wed Sep 29 2021
...A strong thunderstorm will impact portions of southeastern Arthur,
northeastern Keith, northwestern Lincoln and southwestern McPherson
Counties through 515 PM CDT/415 PM MDT/...
At 431 PM CDT/331 PM MDT/, Doppler radar was tracking a strong
thunderstorm 9 miles northeast of Keystone, or 18 miles northeast of
Ogallala, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bucktail Lake and Big Bald Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4120 10144 4133 10161 4155 10139 4135 10114
TIME...MOT...LOC 2131Z 226DEG 8KT 4132 10146
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TaylorSpecial weather statement, Sep 29, 7:05 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service North Platte NE
705 PM CDT Wed Sep 29 2021
NEZ036-037-059-300045-
McPherson NE-Lincoln NE-Logan NE-
705 PM CDT Wed Sep 29 2021
...Strong thunderstorms will impact portions of eastern Lincoln,
southern Logan and southeastern McPherson Counties through 745 PM
CDT...
At 705 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Ringgold to North Platte to 10
miles south of Lake Maloney State Recreation Area. Movement was
northeast at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
North Platte, Brady, Maxwell, Wellfleet, Gandy, Lake Maloney State
Recreation Area, North Platte Airport, Keith, Cottonwood Canyon State
Wildlife Management Area, Hansen Memorial Reserve State Wildlife
Management Area and Jeffrey Canyon State Wildlife Management Area.
This includes the following highways...
Highway 92 between mile markers 233 and 245.
Highway 97 between mile markers 1 and 5.
Interstate 80 in Nebraska between mile markers 175 and 206.
Highway 83 between mile markers 53 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4145 10081 4148 10027 4071 10024 4071 10084
TIME...MOT...LOC 0005Z 235DEG 30KT 4138 10075 4116 10076 4089 10078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TaylorLocal storm report, Sep 29, 7:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
727 PM CDT WED SEP 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HEAVY RAIN NW SUTHERLAND 41.16N 101.13W
09/29/2021 M3.00 INCH LINCOLN NE PUBLIC
REPORT VIA SOCIAL MEDIA OF STORM TOTAL THIS EVENING OF 3
INCHES.
&&
JACLYN.GOMEZSpecial weather statement, Sep 29, 7:31 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service North Platte NE
731 PM CDT Wed Sep 29 2021
NEZ037-038-059-300115-
Custer NE-Lincoln NE-Logan NE-
731 PM CDT Wed Sep 29 2021
...Strong thunderstorms will impact portions of eastern Lincoln,
southeastern Logan and western Custer Counties through 815 PM CDT...
At 731 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Gandy to 9 miles north of
Brady to 10 miles north of Moorefield. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arnold, Callaway, Brady, Logan, Pleasant Hill, Etna, Hoagland,
Milldale, Jeffrey Canyon State Wildlife Management Area, Finchville,
Vroman and Lodi.
This includes the following highways...
Highway 2 between mile markers 260 and 262.
Highway 92 between mile markers 239 and 270.
Interstate 80 in Nebraska between mile markers 196 and 207.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 10047 4116 10041 4159 10037 4161 9981
4105 9987 4104 10023 4071 10023
TIME...MOT...LOC 0031Z 277DEG 18KT 4152 10030 4116 10034 4083 10038
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TaylorSpecial weather statement, Sep 29, 7:35 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
735 PM CDT Wed Sep 29 2021
NEZ037-038-059-300115-
Custer NE-Lincoln NE-Logan NE-
735 PM CDT Wed Sep 29 2021
...Strong thunderstorms will impact portions of northeastern Lincoln,
eastern Logan and western Custer Counties through 815 PM CDT...
At 735 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles northeast of Gandy to near Brady.
Movement was east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Arnold, Callaway, Brady, Logan, Etna, Milldale, Jeffrey Canyon State
Wildlife Management Area, Shanklin Bluff, Tarboz Lake, Pleasant Hill,
Hoagland, Brown Lake, Finchville and Vroman.
This includes the following highways...
Highway 2 between mile markers 250 and 256.
Highway 92 between mile markers 236 and 266.
Interstate 80 in Nebraska between mile markers 195 and 208.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4166 10044 4172 9989 4105 9991 4105 10022
4089 10023 4088 10046
TIME...MOT...LOC 0035Z 259DEG 25KT 4161 10037 4097 10039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TaylorThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 7:05 PM CDT | Special Weather Statement | LBF | Lincoln | 40 min |
| Sep 29, 7:31 PM CDT | Special Weather Statement | LBF | Dawson | 44 min |
| Sep 29, 7:54 PM CDT | Areal Flood Advisory | LBF | Keith, Lincoln | 5 hr |
| Sep 29, 8:34 PM CDT | Special Weather Statement | LBF | Frontier | 41 min |
| Sep 29, 8:40 PM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Logan, Thomas | 3 hr |
| Sep 29, 9:19 PM CDT | Special Weather Statement | LBF | Custer, Loup | 41 min |
| Sep 29, 11:11 PM CDT | Areal Flood Advisory | LBF | Blaine, Brown, Cherry, Custer, Logan, Rock and 1 more | 3 hr |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.